Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 22, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at May 12, 2017, 5:29 PM PDT for Ferry County, Washington. It took effect at May 12, 2017, 9:15 PM PDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2017, 5:29 PM PDT (00:29 UTC)
- In effect from
- May 12, 2017, 9:15 PM PDT
- Expired
- May 14, 2017, 5:14 AM PDT
- In force
- 32 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ferry County, WA
The radar
The Spokane radar (KOTX), 160 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kettle River near Ferry (FRYW1). The gauge peaked at 18.55 ft at May 12, 2017, 9:00 PM PDT.
- Action stage
- 17.5 ft
- Minor stage
- 18.5 ft
- Moderate stage
- 19.5 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12401500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
081 WGUS46 KOTX 130029 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 529 PM PDT Fri May 12 2017 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Washington... Kettle River near Ferry above Curlew AFFECTING Ferry County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC019-131229- /O.NEW.KOTX.FL.W.0022.170513T0415Z-170514T1214Z/ /FRYW1.1.RS.170513T0415Z.170513T1200Z.170514T0014Z.NO/ 529 PM PDT Fri May 12 2017 The National Weather Service in Spokane, WA has issued a * Flood Warning for The Kettle River near Ferry above Curlew. * From this evening to late Saturday night. * At 5:15 PM Friday the stage was 18.49 feet. * Flood stage is 18.50 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 18.6 feet by early tomorrow morning. The river is forecast to fall below flood stage by tomorrow afternoon or evening. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$
2 follow-up statements
053 WGUS86 KOTX 130204 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 704 PM PDT Fri May 12 2017 ...The flood warning continues for the following rivers and lakes in Washington... Kettle River near Ferry above Curlew AFFECTING Ferry County Okanogan River near Tonasket AFFECTING Okanogan County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC019-140204- /O.CON.KOTX.FL.W.0022.170513T0424Z-170514T1214Z/ /FRYW1.1.RS.170513T0424Z.170513T1200Z.170514T0014Z.NO/ 704 PM PDT Fri May 12 2017 The Flood Warning continues for The Kettle River near Ferry above Curlew. * until late Saturday night. * At 6:15 PM Friday the stage was 18.50 feet. * Flood stage is 18.50 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Friday night and continue to rise to near 18.6 feet by early Saturday. The river is forecast to fall below flood stage by Saturday afternoon or evening. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$ WAC047-140203- /O.CON.KOTX.FL.W.0021.170513T0810Z-170515T1858Z/ /TONW1.1.SM.170513T0810Z.170514T0600Z.170515T0658Z.NO/ 704 PM PDT Fri May 12 2017 The Flood Warning continues for The Okanogan River near Tonasket. * from late tonight to Monday morning. * At 6:15 PM Friday the stage was 14.77 feet. * Flood stage is 15.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late Friday night and continue to rise to near 15.4 feet by Saturday late evening. The river is forecast to fall below flood stage by Sunday before midnight. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * At 16.0 feet...Pasture land between Rodeo Track Road and Benton Street, on the east side of the river near Omak, will begin to flood. * At 15.0 feet...Minor flooding of low-lying areas is likely between Oroville and Tonasket. $$
610 WGUS86 KOTX 131211 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 511 AM PDT Sat May 13 2017 ...The flood warning is cancelled for the following rivers and lakes in Washington... Kettle River near Ferry above Curlew AFFECTING Ferry County ...The flood warning continues for the following rivers and lakes in Washington... Okanogan River near Tonasket AFFECTING Okanogan County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC019-131241- /O.CAN.KOTX.FL.W.0022.000000T0000Z-170514T1214Z/ /FRYW1.1.RS.170513T1624Z.170513T1800Z.170514T0014Z.NO/ 511 AM PDT Sat May 13 2017 The Flood Warning is cancelled for The Kettle River near Ferry above Curlew. * At 4:15 AM Saturday the stage was 18.20 feet. * Flood stage is 18.50 feet. * Forecast...The Kettle River is forecast to continue to fall below flood stage for the foreseeable future. Minor rises are possible with showers that develop over the weekend and into early next week. However the river should not rise above flood stage. Therefore the warning for the Kettle River has been canceled. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$ WAC047-141211- /O.EXT.KOTX.FL.W.0021.000000T0000Z-170515T1858Z/ /TONW1.1.SM.170513T0815Z.170514T0600Z.170515T0658Z.NO/ 511 AM PDT Sat May 13 2017 ...Flood Warning now in effect until Monday morning... The Flood Warning continues for The Okanogan River near Tonasket. * until Monday morning. * At 4:15 AM Saturday the stage was 15.10 feet. * Flood stage is 15.00 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is expected to continue to rise to near 15.4 feet by tonight. The river is forecast to fall below flood stage late Sunday night or very early Monday morning. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * At 16.0 feet...Pasture land between Rodeo Track Road and Benton Street, on the east side of the river near Omak, will begin to flood. * At 15.0 feet...Minor flooding of low-lying areas is likely between Oroville and Tonasket. $$ LN
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 12, 4:45 PM PDT, 44 minutes earlier.
Area forecast discussion, May 12, 4:45 PM PDT, 44 minutes before
Area Forecast Discussion National Weather Service Spokane WA 445 PM PDT Fri May 12 2017 .SYNOPSIS... Scattered showers will linger across the Inland Northwest this evening, with the isolated rumble of thunder possible. These will decrease with the setting sun and leave a chilly night. An upper low off the coast will bring an extended period of cool, occasionally showery weather through the weekend and upcoming week. Steadier rains are expected on Tuesday. A ridge high pressure may bring warmer and drier conditions by the end of next week. && .DISCUSSION... Tonight through Sunday evening: The weather for the weekend will be driven by a deep upper level low currently spinning off of the Washington coast. A moist southerly flow has kept much of north Idaho and extreme eastern Washington under persistent light showers and cool temperatures. Afternoon convection is bubbling up across the Cascades and north central mountains with brief downpours, maybe a small hail and occasional lightning. The upper low is expected to shift inland and push the cloud and shower band further to the east. This shift along with the loss of daytime heating and diurnally driven convection, should give way to a decrease in showers and cloud cover. This upper level low will keep weather showery and cool through the weekend with daytime highs in the 50s to lower 60s. Overnight lows are expected to dip into the mid 30s to lower 40s. This may be a bit chilly for any weather sensitive plants. Snow levels will range from 3500 ft to near 5000 ft. For Saturday afternoon, a shortwave pivots through eastern Washington and will enhance convection in the unstable airmass. Cape values are relatively elevated in most areas from 300 to 500 J/kg and warrant the mention of showers in all zones with a small chance of lightning during the afternoon and early evening. By Sunday, another shortwave trough arrives and enhances more convection. Instability doesn't look as pronounced as that seen for Sunday and lightning chances would be focused in the northern mountains. /rfox. Sunday night through Wednesday: In one form or another, a cold core trof of lower pressure will remain established over the Northwestern US continuing to deliver cool and unsettled weather conditions. The trof will be in the process of reloading Sunday night into Monday keeping the area void of any significant lifting mechanisms. Consequently, hit or miss showers will mainly focus over the mountains with the best timing corresponding to peak heating hours. Energy reloading the trof drops into the region Monday night and Tuesday bringing a good chance for widespread precipitation. Models are in good agreement of the low passing through the Northwest but differ slightly on the exact track. This leads to moderate confidence for steady rain...but low confidence where to place the axis of heaviest precipitation. Under the areas of more persistent rain... we could see upwards of three- quarters of an inch in the span of 12-24 hours. Tuesday's low will begin digging south of WA on Wednesday but moisture wrapping north of the feature will be slow to clear out however we are looking for steady precipitation to transition to more hit/miss showers Temperatures will be cool and well below normal. If you have sensitive plants in the garden or outside, you will want to keep an eye on Sunday night-Monday morning. Northern valleys will could see temperatures dip into the mid 30s and those typical "cold spots" will have a threat for some frost. This is a tough forecast given on/off showers and lack of a dry air intrusion. Temperatures will vary from one valley to the next (depending where showers hit) and over a short depth. For instance, the temperature at 0600 at the Deer Park ASOS may read 34F yet there is patchy frost on the grass. Clear skies and light winds can have this effect and with many eager gardeners utilizing Mother's Day as a general rule of thumb...be aware of the upcoming cool weather pattern. The threat for freezing temperatures decreases after Monday. Afternoon highs on Monday and Tuesday will struggle to warm out of the 50s and lower 60s. Technically, highs may struggle to break the mid 50s where rain is more persistent. Thursday into the weekend: The resident low will track to the east and heights will begin to rise over the Western US. There is moderate confidence for a general warming trend in regards to temperatures returning closer to normal. It does not look as if the atmosphere will see significant drying so expect afternoon heating to promote showers and possibly t-storms over the mountains each afternoon. NE WA and N ID carry the greatest risk. /sb Hydrology update: Mainstem rivers across the northern border draining from BC are rising and a few will be nearing flood stage in the next day or two, dependent on additional rainfall and snowmelt. The main ones to watch will be the Okanogan River and the Kettle River. In addition, snowmelt in southern and central Idaho will lead to rises on the Snake River. /rfox. && .AVIATION... 00Z TAFS: Showery conditions will continue across eastern WA/north ID this evening under the upper low and in the path of some embedded disturbances. These will decrease with the loss of daytime heating (03-05Z). Some brief MVFR cigs are possible with any showers that may pass a TAF site. Some patchy fog is possible in the sheltered valley north and east of TAF sites overnight/early Saturday. There is a slim risk some may be found near the eastern TAF sites, but confidence is low. Additional showers will develop in heating of the day Saturday, with more hit-and-miss showers in the vicinity of TAF sites. /J. Cote' && .PRELIMINARY POINT TEMPS/POPS... Spokane 37 54 39 56 38 57 / 20 40 30 70 20 30 Coeur d'Alene 37 53 38 55 37 57 / 20 40 40 60 20 30 Pullman 37 51 38 55 37 55 / 10 60 20 50 10 30 Lewiston 40 56 42 61 42 62 / 20 60 30 50 20 30 Colville 39 55 39 56 39 60 / 30 40 40 60 40 30 Sandpoint 36 53 37 53 36 57 / 30 30 50 70 30 30 Kellogg 36 50 36 51 36 53 / 40 70 40 70 30 30 Moses Lake 39 62 42 64 41 63 / 10 20 10 20 10 20 Wenatchee 40 58 42 60 42 59 / 20 30 10 30 10 30 Omak 38 60 40 62 39 60 / 30 40 40 40 20 40 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 12, 5:16 AM PDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 516 AM PDT Fri May 12 2017 IDZ001>004-026-027-WAZ031>038-041>044-131230- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 516 AM PDT Fri May 12 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
Nearby
River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.